Aug 28, 2013
I have been taking Atripla since Jan 2010. I've been undetectable with a CD4 count below 300 since soon after beginning treatment. I would like to switch to another one pill a day regimen due to the side effects of Atripla and disappointing CD4 counts. I've had loose bowel movements almost daily, brain fogginess, wild dreams/poor sleep, dizziness the entire time I've been on Atripla. Recently a friend of mine switched to a new combination and he feels much better almost immediately. Since I'm not sure I would do good with multiple pills and also the high cost for the prescriptions I would like some advice on which 'one pill a day' combo to try. I have no other health issues and don't take any other prescriptions. I do have a slightly elevated blood sugar level of around 95-105. I wonder if that's a side effect of Atripla? Kidney and live function are fine. Testosterone level is good too. I just want to FEEL BETTER! I'm 54 and I feel old and tired most days! Any advice would be greatly appreciated! Rob
| Response from Dr. Henry
The other 1 pill a day options now available in US are Complera (rilpivirine instead of efavirenz) or Stribild (cobicistat boosted elvitegravir anchored regimen) can be considered. Switches between those drugs in absence of past drug resistance usually go OK from HIV control standpoint. All of those 1 pill a day options contain the equivalent of Truvada. If one of the components of Truvada is causing your symptoms (sometimes tenofovir DF can cause stomach/gut complaints for example) then switch to Epzicom (if HLA B5701 negative) is an option. It can be coupled with the 3rd drug contained in the 1 pill a day options or another drug such as dolutegravir or ritonavir boosted atazanavir or darunavir (those would all be 2-3 pill once a day with a meal options). There are many options so a discussion with your HIV provider who can perhaps individual the recommendation is encouraged. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.